Generic Name: acetaminophen and phenyltoloxamine (a seet a MIN oh fen and FEN il toe LOX a meen)Brand Names: Aceta-Gesic, Acuflex, Alpain, Apagesic, BeFlex, BP Poly-650, Dologesic, Flextra-650, Flextra-DS, Hyflex-650, Hyflex-DS, Lagesic, Major-gesic, Percogesic, Phenagesic, Phenylgesic, Q Flex, Relagesic, RhinoFlex, RhinoFlex 650, Staflex, Vistra, Vitoxapap, Zgesic
What is Aceta-Gesic (acetaminophen and phenyltoloxamine)?
Acetaminophen is a pain reliever and a fever reducer.
Phenyltoloxamine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Acetaminophen and phenyltoloxamine is used to treat runny nose, sneezing, and pain or fever caused by the common cold, flu, or seasonal allergies.
Acetaminophen and phenyltoloxamine may also be used for purposes not listed in this medication guide.
What is the most important information I should know about Aceta-Gesic (acetaminophen and phenyltoloxamine)?Do not take this medication without a doctor's advice if you have ever had alcoholic liver disease (cirrhosis) or if you drink more than 3 alcoholic beverages per day. You may not be able to take medicine that contains acetaminophen. Do not use cold medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.
Ask a doctor or pharmacist if it is safe for you to take this medicine if you have liver or kidney disease, diabetes, glaucoma, urination problems, an enlarged prostate, heart disease, high blood pressure, a stomach ulcer, or an overactive thyroid.Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen. Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
What should I discuss with my healthcare provider before taking Aceta-Gesic (acetaminophen and phenyltoloxamine)?You should not take this medication if you are allergic to acetaminophen or phenyltoloxamine. Do not take this medication without a doctor's advice if you have ever had alcoholic liver disease (cirrhosis) or if you drink more than 3 alcoholic beverages per day. You may not be able to take medicine that contains acetaminophen. Do not use acetaminophen and phenyltoloxamine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.
Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:
liver disease or a history of alcoholism-
an enlarged prostate-
heart disease or high blood pressure-
a stomach ulcer- or
an overactive thyroid.
How should I take Aceta-Gesic (acetaminophen and phenyltoloxamine)?Use exactly as directed on the label, or as prescribed by your doctor. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.
One tablet of this medicine may contain up to 650 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking.Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not crush, chew, or break an extended-release tablet. Swallow it whole. Breaking the pill may cause too much of the drug to be released at one time.
Call your doctor if your symptoms do not improve, or if you have a fever for longer than 3 days.
This medication can cause unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.Store at room temperature away from moisture and heat.
What happens if I miss a dose?
Since cold or allergy medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What happens if I overdose?Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
Overdose symptoms may also include feeling very restless, extreme drowsiness, warmth or tingly feeling, or seizure (convulsions).
What should I avoid while taking Aceta-Gesic (acetaminophen and phenyltoloxamine)?This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen. Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP. Avoid becoming overheated or dehydrated during exercise and in hot weather. Phenyltoloxamine can decrease sweating and you may be more prone to heat stroke.
Aceta-Gesic (acetaminophen and phenyltoloxamine) side effectsGet emergency medical help if you have any of these signs of an allergic reaction: hives- difficulty breathing- swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have a serious side effect such as:
fast, pounding, or uneven heartbeat-
confusion, hallucinations, unusual thoughts or behavior-
severe dizziness, anxiety, restless feeling, nervousness-
urinating less than usual or not at all-
nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay colored stools, jaundice (yellowing of the skin or eyes)- or
easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms.
Less serious side effects may include:
dry mouth, nose, or throat-
mild stomach pain, constipation- or
problems with memory or concentration.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What other drugs will affect Aceta-Gesic (acetaminophen and phenyltoloxamine)?Before using this medicine, tell your doctor if you regularly use other medicines that make you sleepy (such as other cold or allergy medicine, sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). They can add to sleepiness caused by phenyltoloxamine.
There may be other drugs that can interact with acetaminophen and phenyltoloxamine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.
Where can I get more information?
Your pharmacist can provide more information about acetaminophen and phenyltoloxamine.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.